MAUDE Adverse Event Report: Abbott Medical Swartz¿ Braided Transseptal Guiding Introducer, SL0¿, 63 cm Length, 8.5 F; Introducer, Catheter

Abbott Medical Swartz¿ Braided Transseptal Guiding Introducer, SL0¿, 63 cm Length, 8.5 F; Introducer, Catheter
Model Number 407451
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During the atrial fibrillation procedure, a cardiac tamponade requiring a thoracotomy was noted while performing left atrial mapping after transseptal puncture.Transseptal puncture was performed using a swartz sheath and rf needle.An hd grid catheter was inserted and left atrial mapping was being performed when the patients' blood pressure was noted to be dropping and a cardiac tamponade was confirmed via echocardiography.Hemostasis was achieved via a thoracotomy.The procedure was completed without replacing the device.The patient is stable and recovered.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac tamponade requiring thoracotomy could not be conclusively determined.

Brand Name
Swartz¿ Braided Transseptal Guiding Introducer, SL0¿, 63 cm Length, 8.5 F
Common Device Name
Introducer, Catheter
Manufacturer (Section D)
Abbott Medical
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50885527
Report Number3005334138-2026-00489
Device Sequence Number16119112
Product Code DYB
UDI-Device Identifier05414734205757
UDI-Public(01)05414734205757(10)11351249(17)290331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number407451
Device Catalogue Number407451
Device Lot Number11351249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown